MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a dissection occurred.During treatment of a lesion in the superficial femoral artery (sfa), the device stopped spinning.Upon removal of the oad, imaging was performed and a type a dissection was noted.The guide wire was observed to be in a false lumen, and the location was corrected.Balloon angioplasty was performed and an unplanned stent was placed to resolve the dissection.The patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.Adhered biological material was observed on the driveshaft filars and crown.The material did not prevent a guide wire from passing through the device, and examination of the areas of adhered tissue did not reveal any damage which may have contributed to the accumulation.When tested, the device functioned as intended with no anomalies observed.It is possible that the device became wrapped in biological material which led to a stall condition, however this could not be conclusively confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8125965
Report Number3004742232-2018-00361
Device Sequence Number2324665
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)190831(10)201099
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number201099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR